MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd phoenix¿ pmic/id-106 staphylococcus aureus was misidentified as staphylococcus epidermidis on one patient sample.There was no report of patient impact.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information is as follows: g.5.Pma / 510(k)#: k131331, k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k082538, k082852, k082913.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated: d9.Device available for evaluation? yes returned to manufacturer on: 24-oct-2023 h6.Investigation summary: this complaint is for misidentification of staphylococcus aureus as staphylococcus epidermidis when using phoenix panel pmic/id-106 (catalog number 448606) batch number 3150521.The customer did not return phoenix generated lab reports but provided binary files, an isolate and panels under case number (b)(6)for the investigation.The isolate was verified as s.Aureus with bruker maldi biotyper.To investigate, two customer returned panels from complaint batch 3150521 was tested using customer returned isolate s.Aureus sj-4 on a phoenix m50 machine and evaluated for identification results.The two panels identified the isolate as s.Aureus, therefore, this complaint is not confirmed for misidentification.A review of the binary files was determined not to be required based on the results of the investigation.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed five additional complaints on complaint batch 3150521, one of which is related to this defect and unconfirmed.Complaint trending was performed, and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.H3 other text : see h10.

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18183090
Report Number1119779-2023-01260
Device Sequence Number7653063
Product Code LON
UDI-Device Identifier00382904486068
UDI-Public(01)00382904486068
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/22/2024
Device Catalogue Number448606
Device Lot Number3150521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown